Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 16, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 3, 2022, 10:29 PM CDT for DeKalb County, Putnam County, Warren County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2022, 10:29 PM CDT (03:29 UTC)
- Expired
- Sep 4, 2022, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, TN, Putnam County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
497
WGUS54 KOHX 040329
FFWOHX
TNC041-141-177-040630-
/O.NEW.KOHX.FF.W.0016.220904T0329Z-220904T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1029 PM CDT Sat Sep 3 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern De Kalb County in middle Tennessee...
Southwestern Putnam County in middle Tennessee...
North Central Warren County in middle Tennessee...
* Until 130 AM CDT.
* At 1029 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 4 inches of
rain have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Southeastern De Kalb, Southwestern Putnam
and North Central Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3577 8579 3583 8585 3612 8565 3608 8558
3604 8560 3605 8561 3603 8563 3602 8564
3601 8564 3601 8563 3600 8564 3599 8565
3597 8566 3596 8566
FLASH FLOOD...RADAR INDICATED
$$
WhiteheadWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 7:56 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 3, 7:56 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 756 PM CDT Sat Sep 3 2022 ...New UPDATE... .UPDATE... Issued at 755 PM CDT Sat Sep 3 2022 Latest blended CAMs solutions showing general shift in track of convection to be across locations east of I-65 Corridor as evening into overnight hours progress. KOHX 04/00Z sounding showing PWAT approaching 2.0 inches with most unstable CAPE values around 1200 J/KG. Tweaked current hourly temperature, dewpoint, and wind speed/direction grids blending them with associated previously forecasted hourly gridded values. Current temperature trends generally in line with forecasted lows. Sent out a refreshed set of suite of forecast products to reflect the above mentioned. Remainder of forecast continues to be on track. && .SHORT TERM... (This afternoon through Sunday Night) Issued at 110 PM CDT Sat Sep 3 2022 Our main concern continues to be the potential for localized flash flooding as periods of showers and thunderstorms impact Middle Tennessee through this weekend. The showers and storms are developing in a soupy air mass ahead of a near stationary low pressure system over the Mid Ms Valley. The low pressure is sandwiched between high pressure systems over the western states and the Atlantic. This stagnant showery pattern will continue for several days, and probably throughout the entire week ahead. Last night, some areas received very heavy rainfall. Storms persisted for hours across the Maury County area with some spots north of Columbia picking up over 7 inches of rainfall! Other heavy pockets of heavy rain occurred around Smyrna, just south of Lebanon, and up across Hartsville. Thankfully we have not heard of any widespread major flooding issues so far. The ingredients for heavy rainfall will stay with us through at least Sunday and probably into Monday as well. Precipitable water values will hover around 2 inches, which is above 90th percentile and above 150 percent of normal. The air will be unstable with peak cape values in the 1000-2000 J/kg range each afternoon, with a decent amount of cape lingering throughout the night as well. The cape will be vertically distributed within a deep and very warm cloud layer, resulting in very efficient rainfall production. This means some storms could produce more than 2 or 3 inch per hour rainfall rates! At this time, we are not posting a flood headline with flooding potential expected to be localized, but that may change depending on rainfall trends, new model data, and collaboration with surrounding weather offices. This afternoon, showers and storms were blossoming, and this trend will continue through late afternoon and evening. In addition to the heavy rain potential, sudden development of lightning will be a threat to outdoor activities. Please seek shelter right away when storms approach. A few storms may produce gusty winds over 40mph this afternoon and evening, but we do not expect a lot of severe weather from this pattern. Sunday will bring similar trends with on and off showers and storms peaking in the afternoon and evening. && .LONG TERM... (Monday through next Saturday) Issued at 110 PM CDT Sat Sep 3 2022 The unsettled pattern with showers and storms will continue for Labor Day and beyond. The local flood risk may lessen after Labor Day as the main moisture axis shifts around and the low pressure system weakens a little. Still, there will be high chances for rain throughout the week, mainly during the afternoon and early evening hours. The muggy air will keep overnight lows from falling much, but mainly cloudy and showery days will tend to keep high temperatures a few degrees below normal. Many locations will have 2 to 3 inches of rain through the next 7 days, but locally heavier amounts over 5 inches are certainly possible, and much of that local heavy rain will fall within the next 48 hours. && .AVIATION... (00Z TAFS) Issued at 730 PM CDT Sat Sep 3 2022 Scattered showers and storms continue to impact CKV, BNA, and MQY this evening. CSV should remain in the clear for a few more hours until activity pushes further east. Expect cigs to bounce between VFR and occasionally IFR levels as heavy rain and storms pass overhead. Some showers may continue into the overnight hours, but another surge of convection will spark by late morning on Sunday. Some patchy fog is possible tonight and could bring reduced visibilities to terminals. Winds will be light and out of the southeast with the exception of any gusts from nearby storms. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 83 71 83 / 80 100 80 80 Clarksville 70 84 70 84 / 60 90 60 60 Crossville 66 75 65 75 / 60 100 100 90 Columbia 70 83 69 83 / 70 90 70 70 Cookeville 69 80 68 79 / 80 100 80 90 Jamestown 66 78 65 75 / 60 100 90 90 Lawrenceburg 70 81 68 82 / 80 90 70 70 Murfreesboro 70 83 69 83 / 90 100 80 80 Waverly 68 83 68 83 / 60 90 50 60 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......JB Wright SHORT TERM...13 LONG TERM....13 AVIATION.....Whitehead
Hazardous weather outlook, Sep 3, 10:02 AM CDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1002 AM CDT Sat Sep 3 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-041515- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1002 AM CDT Sat Sep 3 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Localized flash flooding may occur late this afternoon through tonight as showers and storms produce pockets of heavy rainfall. A few storms may produce gusty winds over 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Localized flash flooding may occur Sunday through Monday as showers and storms produce pockets of heavy rainfall. .SPOTTER INFORMATION STATEMENT... Reports of unusually heavy rainfall or flooding should be relayed to the National Weather Service in Nashville. 13
In the hours before
Special weather statement, Sep 3, 6:27 PM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
627 PM CDT Sat Sep 3 2022
TNZ059-062-040000-
Rutherford TN-Williamson TN-
627 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of west central
Rutherford and east central Williamson Counties through 700 PM CDT...
At 627 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Nolensville, or 12 miles west of Murfreesboro, moving
north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Nolensville and Triune.
This includes the following highways...
Interstate 24 between mile markers 67 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3597 8662 3598 8661 3596 8643 3578 8653
3578 8667 3598 8667
TIME...MOT...LOC 2327Z 180DEG 8KT 3580 8660
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Sep 3, 9:02 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
902 PM CDT Sat Sep 3 2022
TNZ032-064-065-078-040230-
Putnam TN-De Kalb TN-Warren TN-White TN-
902 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of eastern De Kalb,
north central Warren, northwestern White and southwestern Putnam
Counties through 930 PM CDT...
At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Smithville, Baxter, Burgess Falls State Park and Bakers Crossroads.
This includes Interstate 40 between mile markers 274 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3575 8579 3599 8588 3618 8560 3596 8550
TIME...MOT...LOC 0202Z 222DEG 19KT 3591 8576
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Sep 3, 9:29 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
929 PM CDT Sat Sep 3 2022
TNZ031>033-064-065-040315-
Putnam TN-Overton TN-De Kalb TN-Jackson TN-White TN-
929 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of southwestern
Overton, east central De Kalb, southeastern Jackson, northwestern
White and Putnam Counties through 1015 PM CDT...
At 929 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Baxter, or 10 miles southwest of Cookeville, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cookeville, Algood, Baxter, Hamptons Crossroads, Bakers Crossroads,
Burgess Falls State Park, Rickman and Cummins Falls State Park.
This includes Interstate 40 between mile markers 275 and 299.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3594 8568 3620 8572 3637 8537 3609 8529
TIME...MOT...LOC 0229Z 235DEG 27KT 3604 8562
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WhiteheadSpecial weather statement, Sep 3, 9:36 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
936 PM CDT Sat Sep 3 2022
TNZ062-063-075-077-078-040315-
Cannon TN-Rutherford TN-Coffee TN-Bedford TN-Warren TN-
936 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of southeastern
Rutherford, northwestern Coffee, west central Warren, northeastern
Bedford and southwestern Cannon Counties through 1015 PM CDT...
At 936 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Manchester, Wartrace, Normandy and Beechgrove.
This includes Interstate 24 between mile markers 87 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3542 8609 3544 8633 3576 8634 3570 8591
TIME...MOT...LOC 0236Z 193DEG 23KT 3552 8618
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadLocal storm report, Sep 3, 10:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1019 PM CDT SAT SEP 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM FLASH FLOOD 3 SE SMITHVILLE 35.93N 85.78W
09/03/2022 DE KALB TN 911 CALL CENTER
ROAD CLOSED DUE TO HIGH WATER AT
INTERSECTION OF BRIGHT HILL ROAD AND HOOPER
ROAD SOUTHEAST OF SMITHVILLE.
&&
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:02 PM CDT | Special Weather Statement | OHX | DeKalb | 28 min |
| Sep 3, 9:29 PM CDT | Special Weather Statement | OHX | Putnam | 46 min |
| Sep 3, 9:36 PM CDT | Special Weather Statement | OHX | Coffee | 39 min |
| Sep 3, 9:41 PM CDT | Areal Flood Advisory | OHX | Cannon, DeKalb, Putnam, Warren | 2 hr |
| Sep 3, 11:09 PM CDT | Special Weather Statement | OHX | Putnam, Van Buren, White | 36 min |
| Sep 3, 11:23 PM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, Van Buren, Warren, White | 116 min |
| Sep 4, 12:23 AM CDT | Special Weather Statement | OHX | Van Buren | 37 min |
| Sep 4, 1:06 AM CDT | Special Weather Statement | OHX | Cumberland | 24 min |
| Sep 4, 1:18 AM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Grundy, Putnam, Van Buren, Warren and 1 more | 3 hr |
| Sep 4, 2:30 AM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 41 hr |
| Sep 4, 3:13 AM CDT | Areal Flood Advisory | OHX | Coffee | 3 hr |
| Sep 4, 5:46 AM CDT | Areal Flood Advisory | OHX | Coffee, Grundy | 2 hr |
| Sep 4, 3:38 PM CDT | Special Weather Statement | OHX | Montgomery | 37 min |
| Sep 4, 3:45 PM CDT | Areal Flood Advisory | OHX | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.